Alert archive / Texas / Red Flag Warnings in 2010

Red Flag Warning 29, NWS Midland/Odessa, TX

May 10, 2010

NWS Midland/Odessa, TX issued this red flag warning at May 10, 2010, 2:54 PM CDT. It took effect at May 11, 2010, 11:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2010, 2:54 PM CDT (19:54 UTC)
In effect from
May 11, 2010, 11:00 AM CDT
Expired
May 11, 2010, 9:00 PM CDT
In force
10 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

920 
WWUS84 KMAF 101954
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
254 PM CDT MON MAY 10 2010

...A RED FLAG WARNING IS IN EFFECT THROUGH MID EVENING FOR ALL OF
SOUTHEAST NEW MEXICO AND WEST TEXAS...EXCEPT TERRELL COUNTY...FOR
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS...20 FOOT WINDS OF
20 MPH OR GREATER...AND VERY HIGH TO EXTREME FIRE DANGER...

...A RED FLAG WARNING IS IN EFFECT TUESDAY AFTERNOON FOR THE
GUADALUPE AND DAVIS MOUNTAINS...THE SOUTHEAST NEW MEXICO
PLAINS...THE UPPER TRANS PECOS AND MARFA PLATEAU FOR RELATIVE
HUMIDITY VALUES OF 10 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH 
OR GREATER AND VERY HIGH FIRE DANGER...

.A COUPLE OF FAST MOVING UPPER LEVEL STORM SYSTEMS WILL BRING
STRONG SOUTHWEST TO WEST WINDS TO THE REGION AND VERY DRY AIR.
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE THROUGH
MID EVENING ACROSS MOST OF WEST TEXAS AND SOUTHEAST NEW MEXICO
AS A STORM SYSTEM MOVES FROM THE ROCKIES INTO THE PLAINS. 
CONDITIONS SHOULD IMPROVE LATER THIS EVENING AS WINDS DIMINISH
AND RELATIVE HUMIDITY VALUES RECOVER.

ANOTHER STORM SYSTEM WILL MOVE EAST FROM THE ROCKIES ON TUESDAY 
WITH CRITICAL FIRE WEATHER CONDITIONS EXPECTED AGAIN ACROSS
SOUTHEAST NEW MEXICO AND MUCH OF THE HIGHER TERRAIN OF EXTREME
SOUTHWEST TEXAS INCLUDING THE UPPER TRANS PECOS REGION.

NMZ114-115-TXZ057-258-110300-
/O.UPG.KMAF.FW.A.0020.100511T1600Z-100512T0200Z/
/O.NEW.KMAF.FW.W.0029.100511T1600Z-100512T0200Z/
/O.CON.KMAF.FW.W.0028.000000T0000Z-100511T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
GUADALUPE MOUNTAINS-
254 PM CDT MON MAY 10 2010 /154 PM MDT MON MAY 10 2010/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 9 PM
CDT /8 PM MDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO
9 PM CDT /8 PM MDT/ TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT
/9 PM MDT/ THIS EVENING. 

CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH MID EVENING
AS STRONG WINDS AND VERY LOW RELATIVE HUMIDITY VALUES CONTINUE.
EXPECT WEST WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS ACROSS THE
MOUNTAINS AND SOUTHWEST WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS
ACROSS THE PLAINS ALONG WITH RELATIVE HUMIDITY VALUES OF 15
PERCENT OR LESS AND VERY HIGH FIRE DANGER.

THE VERY DRY AIR WILL REMAIN IN PLACE ON TUESDAY AFTERNOON AND 
WILL COMBINE WITH ABOVE NORMAL TEMPERATURES AND WIND SPEEDS ABOVE
20 MPH TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS AGAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ058-074-080-110300-
/O.NEW.KMAF.FW.W.0029.100511T1600Z-100512T0200Z/
/O.CON.KMAF.FW.W.0028.000000T0000Z-100511T0300Z/
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
MARFA PLATEAU-
254 PM CDT MON MAY 10 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CDT TUESDAY.
A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE THROUGH
MID EVENING AS STRONG WINDS AND VERY WARM AND DRY CONDITIONS
CONTINUE. WEST TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH HIGHER
GUSTS WILL COMBINE WITH RELATIVE HUMIDITY VALUES OF 15 PERCENT OR
LESS AND VERY HIGH FIRE DANGER TO PRODUCE CRITICAL FIRE WEATHER
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ045>048-050>053-059>063-067>070-075-079-081-110300-
/O.CON.KMAF.FW.W.0028.000000T0000Z-100511T0300Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
PRESIDIO VALLEY-BIG BEND AREA-
254 PM CDT MON MAY 10 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE THROUGH
MID EVENING AS STRONG WINDS AND VERY WARM AND DRY CONDITIONS 
CONTINUE. WEST TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH HIGHER
GUSTS WILL COMBINE WITH RELATIVE HUMIDITY VALUES OF 15 PERCENT OR
LESS AND VERY HIGH FIRE DANGER TO PRODUCE CRITICAL FIRE WEATHER
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$
4 follow-up statements
950 
WWUS84 KMAF 110312
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1012 PM CDT MON MAY 10 2010

...A RED FLAG WARNING IS IN EFFECT TUESDAY AFTERNOON FOR THE
GUADALUPE AND DAVIS MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...
THE UPPER TRANS PECOS AND MARFA PLATEAU FOR RELATIVE HUMIDITY
VALUES OF 10 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR GREATER
AND VERY HIGH FIRE DANGER...

.ANOTHER STORM SYSTEM WILL MOVE EAST FROM THE ROCKIES ON TUESDAY
WITH CRITICAL FIRE WEATHER CONDITIONS EXPECTED AGAIN ACROSS
SOUTHEAST NEW MEXICO AND MUCH OF THE HIGHER TERRAIN OF EXTREME
SOUTHWEST TEXAS INCLUDING THE UPPER TRANS PECOS REGION.

NMZ114-115-TXZ057-058-074-080-258-111115-
/O.EXP.KMAF.FW.W.0028.000000T0000Z-100511T0300Z/
/O.CON.KMAF.FW.W.0029.100511T1600Z-100512T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
MARFA PLATEAU-GUADALUPE MOUNTAINS-
1012 PM CDT MON MAY 10 2010 /912 PM MDT MON MAY 10 2010/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/
TO 9 PM CDT /8 PM MDT/ TUESDAY...
...RED FLAG WARNING HAS EXPIRED...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/
TO 9 PM CDT /8 PM MDT/ TUESDAY.

VERY DRY AIR WITH RELATIVE HUMIDITIES LESS THAN 10 PERCENT WILL
REMAIN IN PLACE TUESDAY AFTERNOON AND WILL COMBINE WITH WIND
SPEEDS ABOVE 20 MPH AND HIGH FIRE DANGER TO PRODUCE CRITICAL FIRE
WEATHER CONDITIONS AGAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ045>048-050>053-059>063-067>070-075-079-081-110415-
/O.EXP.KMAF.FW.W.0028.000000T0000Z-100511T0300Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
PRESIDIO VALLEY-BIG BEND AREA-
1012 PM CDT MON MAY 10 2010

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

WINDS HAVE DIMINISHED AND RED FLAG CONDITIONS NO LONGER EXIST.
THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.

$$
640 
WWUS84 KMAF 110804
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
304 AM CDT TUE MAY 11 2010

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE
GUADALUPE AND DAVIS MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...
THE UPPER TRANS PECOS AND MARFA PLATEAU FOR RELATIVE HUMIDITY
VALUES OF 10 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR GREATER
AND VERY HIGH FIRE DANGER...

.ANOTHER STORM SYSTEM WILL MOVE EAST FROM THE ROCKIES TODAY
WITH CRITICAL FIRE WEATHER CONDITIONS EXPECTED AGAIN ACROSS
SOUTHEAST NEW MEXICO AND MUCH OF THE HIGHER TERRAIN OF EXTREME
SOUTHWEST TEXAS INCLUDING THE UPPER TRANS PECOS REGION.

NMZ114-115-TXZ057-058-074-080-258-112000-
/O.CON.KMAF.FW.W.0029.100511T1600Z-100512T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
MARFA PLATEAU-GUADALUPE MOUNTAINS-
304 AM CDT TUE MAY 11 2010 /204 AM MDT TUE MAY 11 2010/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/
THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/
THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING. 

VERY DRY AIR WITH RELATIVE HUMIDITIES LESS THAN 10 PERCENT WILL
REMAIN IN PLACE THIS AFTERNOON AND WILL COMBINE WITH WIND SPEEDS
ABOVE 20 MPH AND HIGH FIRE DANGER TO PRODUCE CRITICAL FIRE WEATHER
CONDITIONS AGAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$
026 
WWUS84 KMAF 111959
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
259 PM CDT TUE MAY 11 2010

...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EVENING
FOR THE GUADALUPE AND DAVIS MOUNTAINS...THE SOUTHEAST NEW MEXICO
PLAINS...REEVES COUNTY AND THE MARFA PLATEAU FOR RELATIVE HUMIDITY
VALUES OF 10 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR GREATER
AND VERY HIGH TO EXTREME FIRE DANGER...

...A FIRE WEATHER WATCH IS IN EFFECT FOR THE SOUTHEAST NEW MEXICO
PLAINS...GUADALUPE MOUNTAINS...AND VAN HORN HIGHWAY 54 CORRIDOR
FOR RELATIVE HUMIDITY VALUES OF 10 PERCENT OR LESS...20 FOOT WINDS
OF 20 MPH OR GREATER AND VERY HIGH TO EXTREME FIRE DANGER...

.GUSTY SOUTHWEST WINDS WILL CONTINUE ACROSS SOUTHEAST NEW MEXICO
AND THE HIGHER TERRAIN OF WEST TEXAS THIS EVENING. DRY CONDITIONS
WILL REMAIN ENTRENCHED OVER MOST OF WEST TEXAS AND SOUTHEAST NEW
MEXICO THROUGH TOMORROW AFTERNOON...AS ANOTHER UPPER LEVEL STORM
SYSTEM MOVES ACROSS THE ROCKY MOUNTAINS. AS A RESULT...GUSTY
SOUTHWEST WINDS ARE EXPECTED TO DEVELOP NEAR THE SAME LOCATIONS
WEDNESDAY AFTERNOON...BUT SHOULD REMAIN CONFINED TO THE HIGHER
TERRAIN AND SOUTHEAST NEW MEXICO PLAINS.

NMZ114-115-TXZ057-258-121100-
/O.NEW.KMAF.FW.A.0021.100512T1600Z-100513T0200Z/
/O.CON.KMAF.FW.W.0029.000000T0000Z-100512T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
GUADALUPE MOUNTAINS-
259 PM CDT TUE MAY 11 2010 /159 PM MDT TUE MAY 11 2010/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL
9 PM CDT /8 PM MDT/ THIS EVENING. 

VERY DRY AIR WITH RELATIVE HUMIDITY VALUES LESS THAN 10 PERCENT WILL
REMAIN IN PLACE THIS AFTERNOON AND EVENING. THIS...COMBINED WITH
SOUTHWEST WINDS NEAR 25 TO 30 MPH AND HIGH TO EXTREME FIRE
DANGER...WILL CONTINUE TO PRODUCE CRITICAL FIRE WEATHER
CONDITIONS THROUGH THE EARLY EVENING HOURS. SIMILAR CONDITIONS
ARE EXPECTED BY LATE TOMORROW MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ058-074-080-120200-
/O.CON.KMAF.FW.W.0029.000000T0000Z-100512T0200Z/
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
MARFA PLATEAU-
259 PM CDT TUE MAY 11 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING.

VERY DRY AIR WITH RELATIVE HUMIDITY VALUES LESS THAN 10 PERCENT
WILL REMAIN IN PLACE THIS AFTERNOON AND EVENING. THIS...COMBINED
WITH SOUTHWEST WINDS NEAR 20 TO 25 MPH AND VERY HIGH TO EXTREME
FIRE DANGER WILL CONTINUE TO PRODUCE CRITICAL FIRE WEATHER
CONDITIONS THROUGH THE EARLY EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$
439 
WWUS84 KMAF 120228
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
928 PM CDT TUE MAY 11 2010

...A FIRE WEATHER WATCH IS IN EFFECT FOR THE SOUTHEAST NEW MEXICO
PLAINS...GUADALUPE MOUNTAINS...AND VAN HORN HIGHWAY 54 CORRIDOR
FOR RELATIVE HUMIDITY VALUES OF 10 PERCENT OR LESS...20 FOOT WINDS
OF 20 MPH OR GREATER AND VERY HIGH TO EXTREME FIRE DANGER...

.SINCE ONLY ISOLATED CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
IN THE GUADALUPE MOUNTAINS THROUGH THIS EVENING...THE RED FLAG
WARNING HAS BEEN ALLOWED TO EXPIRE.  RECOVERY TONIGHT WILL BE GOOD
TO EXCELLENT ALONG AND EAST OF A HOBBS AND FORT STOCKTON LINE...AND
POOR TO FAIR TO THE WEST.  DRY CONDITIONS WILL PERSIST OVER MOST OF
WEST TEXAS AND SOUTHEAST NEW MEXICO WEDNESDAY AFTERNOON...AS
ANOTHER UPPER LEVEL STORM SYSTEM MOVES ACROSS THE ROCKY MOUNTAINS.
AS A RESULT...GUSTY SOUTHWEST WINDS ARE EXPECTED TO DEVELOP NEAR
THE SAME LOCATIONS WEDNESDAY AFTERNOON...BUT SHOULD REMAIN
CONFINED TO THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO
PLAINS.

NMZ114-115-TXZ057-258-121115-
/O.EXP.KMAF.FW.W.0029.000000T0000Z-100512T0200Z/
/O.CON.KMAF.FW.A.0021.100512T1600Z-100513T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
GUADALUPE MOUNTAINS-
928 PM CDT TUE MAY 11 2010 /828 PM MDT TUE MAY 11 2010/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...
...RED FLAG WARNING HAS EXPIRED...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING.

THE RED FLAG WARNING FOR THIS EVENING HAS BEEN ALLOWED TO EXPIRE. 
HOWEVER...RECOVERY TONIGHT WILL BE POOR IN MOST AREAS AND CRITICAL
FIRE WEATHER CONDITIONS ARE EXPECTED TO MATERIALIZE AGAIN WEDNESDAY
AFTERNOON.  SOUTHWEST WINDS OF 20 TO 30 MPH AND GUSTS TO 45 MPH
ARE EXPECTED TO ACCOMPANY MINIMUM AFTERNOON RH/S IN THE SINGLE
DIGITS.  FIRE DANGER WILL BE VERY HIGH TO EXTREME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ058-074-080-120330-
/O.EXP.KMAF.FW.W.0029.000000T0000Z-100512T0200Z/
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
MARFA PLATEAU-
928 PM CDT TUE MAY 11 2010

...RED FLAG WARNING HAS EXPIRED...

SINCE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE NOT 
EXPECTED OVERNIGHT...THE RED FLAG WARNING FOR THIS EVENING IS NO
LONGER IN EFFECT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 10, 12:24 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, May 10, 12:24 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1224 PM CDT MON MAY 10 2010

.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...
VFR CONDITIONS EXPECTED THE NEXT 24 HOURS. SOUTHWEST WINDS OF 25 TO 35
MPH WITH GUSTS OVER 45 MPH ARE EXPECTED THROUGH THE AFTERNOON.
WINDS WILL DIMINISH RAPIDLY JUST BEFORE SUNSET TO LESS THAN 10
MPH.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
     PLAINS/BLM ROSWELL/LNZ.

     WIND ADVISORY UNTIL 5 PM MDT THIS AFTERNOON FOR THE FOLLOWING
     ZONES... CENTRAL LEA COUNTY...SOUTHERN LEA COUNTY.

     HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

     FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
     FOR THE FOLLOWING ZONES... EDDY COUNTY PLAINS...GUADALUPE
     MOUNTAINS OF EDDY COUNTY.

     HIGH WIND WARNING UNTIL 5 PM MDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES... EDDY COUNTY PLAINS...NORTHERN LEA COUNTY.

TX...RED FLAG WARNING UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR THE
     FOLLOWING ZONES... ANDREWS...BIG BEND AREA...BORDEN...
     CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
     GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
     LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
     PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND UPPER
     TRANS PECOS...SCURRY...UPTON...VAN HORN AND HIGHWAY 54
     CORRIDOR...WARD...WINKLER.

     WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES... ANDREWS...BIG BEND AREA...BORDEN...CRANE...
     DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...
     MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...REAGAN...
     SCURRY...UPTON...WARD...WINKLER.

     HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS.

     FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS...VAN HORN
     AND HIGHWAY 54 CORRIDOR.

     HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS...VAN HORN
     AND HIGHWAY 54 CORRIDOR.

     HIGH WIND WARNING UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES... DAVIS/APACHE MOUNTAINS AREA...REEVES COUNTY AND
     UPPER TRANS PECOS.

     HIGH WIND WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES... VAN HORN AND HIGHWAY 54 CORRIDOR.

&&
Hazardous weather outlook, May 10, 2:10 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
210 PM CDT MON MAY 10 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-111200-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
210 PM CDT MON MAY 10 2010 /110 PM MDT MON MAY 10 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

GUSTY SOUTHWEST TO WEST WINDS...COMBINED WITH VERY LOW RELATIVE
HUMIDITIES AND VERY HIGH FIRE DANGER WILL LEAD TO CRITICAL FIRE
CONDITIONS ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS
THROUGH MID EVENING.

STRONG WESTERLY WINDS OF 30 TO 50 MPH WITH GUSTS OVER 60 MPH ARE
EXPECTED THROUGH EARLY THIS EVENING ACROSS THE EDDY COUNTY PLAINS
OF NEW MEXICO...THE NORTHERN THIRD OF LEA COUNTY NEW MEXICO
PLAINS... REEVES AND CULBERSON COUNTY...AND THE GUADALUPE AND
DAVIS MOUNTAINS.

ACROSS THE REMAINDER OF WEST TEXAS AND SOUTHEAST NEW MEXICO WEST
WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED THROUGH
EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GUSTY SOUTHWEST WINDS...COMBINED WITH VERY LOW RELATIVE HUMIDITIES...
AND VERY HIGH FIRE DANGER WILL LEAD TO CRITICAL FIRE CONDITIONS
TUESDAY AFTERNOON ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...THE
SOUTHEAST NEW MEXICO PLAINS...THE UPPER TRANS PECOS AND MARFA
PLATEAU.

SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL BE
POSSIBLE TUESDAY AFTERNOON ACROSS THE GUADALUPE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 3:56 AM CDTFire Weather WatchMAF11 hr
May 10, 5:26 AM CDTHigh Wind WatchMAF22 hr
May 10, 5:26 AM CDTWind AdvisoryMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 11 more13 hr

Nearby

Red Flag Warnings in Texas, 2010Red Flag Warnings in New Mexico, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.